Nigerian Journal of Cardiology

CASE REPORT
Year
: 2015  |  Volume : 12  |  Issue : 2  |  Page : 145--147

Acute pulmonary embolism after the use of pegylated interferon and ribavirin


Altug Osken1, Ramazan Akdemir2, Yasemin Gunduz3, Huseyin Gunduz2 
1 Department of Cardiology, Siyami Ersek Thoracic and Cardiovascular Surgery Center, Training and Research Hospital, Istanbul, Turkey
2 Department of Cardiology, Sakarya University, Faculty of Medicine, Sakarya, Turkey
3 Department of Radiology, Sakarya University, Faculty of Medicine, Sakarya, Turkey

Correspondence Address:
Altug Osken
19 Mayis Mah. Bayar Cad. Ipek Apt. No: 9/5, Kozyatagi, Kad?koy, Istanbul - 34742
Turkey

Liver disease may lead to both reduced and increased risk of venous thromboembolism (VTE) caused by the changes in the coagulation cascade. We present a case of pulmonary embolism after the use of pegylated interferon (peg-IFN) plus ribavirin for treatment of chronic hepatitis C (CHC). Echocardiography revealed thrombus imaging in the pulmonary bifurcation zone and the patient treated successfully with thrombolytic therapy. Hemostatic work up showed no significant abnormalities. In the absence of underlying diseases and predisposing factors, drug interactions and incidental co-existence of pulmonary embolism should be kept in mind.


How to cite this article:
Osken A, Akdemir R, Gunduz Y, Gunduz H. Acute pulmonary embolism after the use of pegylated interferon and ribavirin.Nig J Cardiol 2015;12:145-147


How to cite this URL:
Osken A, Akdemir R, Gunduz Y, Gunduz H. Acute pulmonary embolism after the use of pegylated interferon and ribavirin. Nig J Cardiol [serial online] 2015 [cited 2021 Sep 27 ];12:145-147
Available from: https://www.nigjcardiol.org/article.asp?issn=0189-7969;year=2015;volume=12;issue=2;spage=145;epage=147;aulast=Osken;type=0